Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 08:45:26 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 642997
  • Total Topics: 48923
  • Online Today: 252
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Boyfriend on PrEP - hurting on Truvada  (Read 636 times)

0 Members and 1 Guest are viewing this topic.

Offline loscang

  • Member
  • Posts: 11
Boyfriend on PrEP - hurting on Truvada
« on: January 19, 2014, 06:14:28 PM »
Hi everyone

I guess that I have a very percular problem... I am hiv positive for going on 4 years now.

My very awesome boyfriend of 2 years (hiv neg) has been on PrEP for over a year now and he is a great and strong soul for doing that for us to be safer together.

The problem is that he seems to be very sensitive to the Truvada.  His digestion, muscle pain, severe sunburn and photosensitivity is affecting him a lot. He doesn't readily admit that but I know that he is hurting.

He was shirtless outside this morning for 2 hours in early morning sun and is in agonising pain from severe sunburn.  Second time in a month. He used to tan white to brown so easily before the Truvada and now he goes incredibly red in zero time. Literally an observable difference in his skin tolerance even his mother and brothers noticed he no longer tans.

I am aching from guilt... I am destroying this man I love because of his daily pill to be with me.

 

Offline mecch

  • Member
  • Posts: 11,908
  • red pill? or blue pill?
Re: Boyfriend on PrEP - hurting on Truvada
« Reply #1 on: January 19, 2014, 06:30:21 PM »
I think you should go into some of the logical leaps you are making in your rationale of what is going on.

First of all, PrEP is not NECESSARY for a serodiscordant couple to have a sex life with little to no risk.  It might be recommended for a couple trying to conceive.  Otherwise, it seems entirely OPTIONAL.  So if, IF, PrEP is not sustainable - for its claimed side effects on your BF, why does he stay on it?    You could go on HAART and if you are undetectable, thats another assurance of very low to no risk.  Also, there are plenty of couples who simply used condoms for protected sex, thus taking risk out of the coupling...

If you feel guilty, I think you should discuss that. Also, you should discuss some of the other options, if he decides he doesn't want to be on PrEP..... 

“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Boyfriend on PrEP - hurting on Truvada
« Reply #2 on: January 20, 2014, 07:35:18 AM »
Loscang, if you're on meds and have been undetectable for more than six months, with no other active STIs, your partner being on PrEP is a bit of overkill, particularly if you are usually bottom.

Hiv is much more difficult to transmit from the receptive partner to the insertive partner at the best of times, and if you're undetectable it's very unlikely to happen when you bottom.

And if you also use condoms in tandem with an UD VL, then there is really no reason for him to be on PrEP.

If you don't use condoms and he stops PrEP, you'd mainly need to use condoms when you're topping, to be on the safe side.

Does your partner get regular bloodwork done to check his kidney and liver functions? If he isn't, he should be having this done.

And has he discussed how he's been feeling with the prescribing doctor? Again, if he hasn't, he should. Patients taking PrEP need regular monitoring and visits to the prescribing doctor.

One more question - is he on any other meds? If he is, there's always the possibility that the culprit isn't Truvada but something else. It's easy to automatically attribute problems to hiv meds because of all the bad press they've gotten over the years where side effects are concerned.

Hope you get this sorted out to your satisfaction. I think the first step is to have him book an appointment with the prescribing doctor to discuss these problems. Good luck!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.